Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 207, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 21, 2022, 8:10 PM EDT for Licking County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2022, 8:10 PM EDT (00:10 UTC)
- Expired
- Sep 21, 2022, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 7:28 PM EDT, 42 minutes earlier.
Area forecast discussion, Sep 21, 7:28 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 728 PM EDT Wed Sep 21 2022 .SYNOPSIS... Scattered thunderstorms are possible this evening in association with a cold front. Strong high pressure will follow the front Thursday and Friday with much cooler weather. The next chance of precipitation arrives late in the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Shortwave trough currently located over the upper Midwest will dig southeast in the Great Lakes tonight. Associated cold front will sweep through the middle Ohio Valley late this evening bringing to end the chance of showers and thunderstorms. Lows tonight will range from the middle 50s in the north well behind the front to the lower 60s in the southeast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold air advection on the heels of gusty northwest winds will keep temperatures well below normal on Thursday. In addition, dewpoints will fall into the 40s during the day. A few locations may see low temperatures dip into the upper 30s Thursday night with efficient radiational cooling. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... High pressure of Canadian origin will continue to build southward into the Great Lakes and Ohio Valley on Friday. Under mostly sunny skies, and after a chilly start, temperatures will remain cool. Highs will range from the lower 60s north to the upper 60s south. These readings are some 10 to 15 degrees below normal for late September. For the period Friday night into Saturday, the high will pass east through the region. Clouds will thicken some Friday night as WAA develops aloft out ahead of mid level energy moving east into the Great Lakes. Clouds will then thin some Saturday with some rebound in temperatures as low level WAA occurs. Highs will range between 70 and 75 degrees. Long range models are still fairly similar in terms of timing of the next weather system to affect our area Sunday into Monday. Another mid level trough is poised to dig southeast into the Great Lakes and Ohio Valley, sending a cold front through. Moisture return and enough dynamics warrant a chance of showers/slight chance of thunderstorms Sunday into Sunday night. Cooler weather will return for Monday. The mid level trough is expected to linger into early week, which may result in a low chance of diurnal showers across the north and east, otherwise, skies will be partly cloudy. Highs in the 70s Sunday will lower into the 60s for the first part of next week. Lows will cool from the 50s to the 40s. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... Scattered showers and thunderstorms still possible across all terminals through the start of the taf period. The most robust complex of storms is around KCVG/KLUK, so have a prevailing shower with TEMPO TSRA at the start of the period. This may translate eastward and impact KILN, so included a prevailing shower there as well. Elsewhere, coverage is more limited, but other terminals may be impacted - will have to handle with amends as needed. MVFR/IFR vsbys possible in the showers/storms, but CIGs expected to remain in VFR category. Shower activity will end near midnight as the cold front pushes through. Winds shift towards the northwest and gradually increase as we progress into the morning hours. Sustained northwesterly winds of around 15 kts with gusts of 25 kts possible during the day Thursday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Hickman AVIATION...Clark
Hazardous weather outlook, Sep 21, 4:06 PM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 406 PM EDT Wed Sep 21 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-222015- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 406 PM EDT Wed Sep 21 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Thunderstorms forming along a cold front could become strong to severe this evening. Damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 21, 7:07 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
707 PM EDT Wed Sep 21 2022
KYZ093-OHZ070-077-212330-
Campbell KY-Hamilton OH-Butler OH-
707 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN CAMPBELL,
HAMILTON AND SOUTHERN BUTLER COUNTIES THROUGH 730 PM EDT...
At 707 PM EDT, a strong thunderstorm was located over Taylor Creek,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Fairfield, Norwood, Forest Park, Fort Thomas, Newport,
Sharonville, Blue Ash, Springdale, Reading, Montgomery, Harrison,
North College Hill, Madeira, Wyoming, Cheviot, Mount Healthy,
Bellevue, Deer Park and Dayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3934 8478 3933 8437 3918 8433 3909 8441
3913 8471 3914 8472 3915 8474 3914 8476
3913 8477 3914 8482 3917 8482
TIME...MOT...LOC 2307Z 282DEG 22KT 3922 8471
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARLocal storm report, Sep 21, 7:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG N VERSAILLES 39.07N 85.26W
09/21/2022 RIPLEY IN EMERGENCY MNGR
POWER POLE DOWN ON US 50 NEAR QUICKPIX. TIME ESTIMATED
FROM RADAR.
&&
JEGLocal storm report, Sep 21, 7:32 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT WED SEP 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 5 W VERSAILLES 39.06N 85.35W
09/21/2022 RIPLEY IN EMERGENCY MNGR
NUMEROUS TREES DOWN NEAR SOUTH OLD MICHIGAN ROAD AND 100
SOUTH. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial weather statement, Sep 21, 7:32 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
732 PM EDT Wed Sep 21 2022
OHZ046-056-220000-
Licking OH-Delaware OH-
732 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES THROUGH 800 PM EDT...
At 732 PM EDT, a strong thunderstorm was located near Sunbury, moving
east at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Newark, Granville, Johnstown, Sunbury, Utica, Galena, Alexandria,
Hartford, St. Louisville, Fredonia, US Route 62 at State Route 661,
Olive Green and Center Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4005 8240 4012 8276 4013 8276 4013 8280
4014 8288 4033 8284 4033 8275 4028 8275
4027 8248 4025 8248 4024 8236
TIME...MOT...LOC 2332Z 279DEG 25KT 4024 8277
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ARSpecial weather statement, Sep 21, 7:49 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Sep 21 2022
OHZ045-046-220015-
Delaware OH-Union OH-
749 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF DELAWARE AND
SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO THROUGH 815 PM EDT...
At 749 PM EDT, a strong thunderstorm was located near Marysville,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Westerville, Delaware, Marysville, Powell, Sunbury,
Polaris, Shawnee Hills, Galena, Ostrander, Magnetic Springs, Alum
Creek State Park, Olive Green, Warrensburg, Kilbourne, Columbus Zoo,
Lewis Center, Interstate 71 at US Route 36/State Route 37, Stratford
and Bellepoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4035 8282 4013 8288 4013 8297 4020 8340
4038 8337
TIME...MOT...LOC 2349Z 279DEG 29KT 4028 8329
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Sep 21, 8:06 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
806 PM EDT Wed Sep 21 2022
OHZ056-220030-
Licking OH-
806 PM EDT Wed Sep 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LICKING COUNTY
THROUGH 830 PM EDT...
At 806 PM EDT, a strong thunderstorm was located near Granville,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Newark, Heath, Granville, Pataskala, Johnstown, Hebron, Utica,
Hanover, Beechwood Trails, Granville South, Marne, Alexandria, St.
Louisville, Gratiot, Toboso, Fredonia, US Route 62 at State Route
661, Purity, State Route 310 at State Route 161 and Fallsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3994 8223 4000 8271
4027 8263 4026 8248 4025 8248 4024 8218
TIME...MOT...LOC 0006Z 279DEG 25KT 4012 8254
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:06 PM EDT | Special Weather Statement | ILN | Licking | 24 min |
| Sep 21, 8:56 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Sep 21, 9:29 PM EDT | Special Weather Statement | ILN | Licking | 16 min |
| Sep 21, 8:14 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton, Pendleton | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.